Alert archive / North Carolina / Flash Flood Warnings in 2019

Flash Flood Warning 3, NWS Raleigh, NC

April 13, 2019Alamance County, Durham County, Orange County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Apr 13, 2019, 12:20 PM EDT for Alamance County, Durham County, Orange County, North Carolina. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2019, 12:20 PM EDT (16:20 UTC)
Expired
Apr 13, 2019, 6:15 PM EDT
In force
6 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Alamance County, NC, Durham County, NC, Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 59 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 1:45 PM EDTFLASH FLOODHillsborough, NCTHE ENO RIVER NEAR S. CHURCH ST. IN HILLSBOROUGH IS OUT OF ITS BANKS AND CONTINUES TO RISE, THREATENING THE RIVERWALK.
Apr 13, 2:50 PM EDTFLASH FLOOD3 Sw Bahama, NC300 BLOCK OF JOHNSON MILL ROAD REMAINS CLOSED DUE TO FLOODING.
Apr 13, 3:30 PM EDTFLASH FLOOD1 N Swepsonville, NCHEAVY RAINFALL CAUSED A PORTION OF JIMMIE KERR ROAD TO COLLAPSE DUE TO FLOOD EROSION NEAR THE INTERSECTION WITH JIM MINOR ROAD. REPORT RELAYED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 85 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2019-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 807 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2019-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
807 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

799 
WGUS52 KRAH 131620
FFWRAH
NCC001-063-135-131915-
/O.NEW.KRAH.FF.W.0003.190413T1620Z-190413T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1220 PM EDT SAT APR 13 2019

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Alamance County in central North Carolina...
  Orange County in central North Carolina...
  Durham County in central North Carolina...

* Until 315 PM EDT

* At 1218 PM EDT, emergency management officials reported heavy rain 
  across the warned area has led to extensive flooding on area 
  roadways across Orange County. Up to two inches of rain have 
  already fallen with additional rainfall amounts of up to two 
  inches possible. Flash flooding is already occurring and likely to 
  worsen over the next several hours. Use caution, especially if 
  traveling in these areas.

* Some locations that will experience flooding include...
  Durham, Chapel Hill, Burlington, Graham, Hillsborough, Carrboro,
  Mebane, Elon College, Rougemont and Gibsonville.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.

&&

LAT...LON 3623 7880 3609 7881 3607 7878 3607 7875
      3603 7875 3603 7872 3601 7870 3594 7873
      3592 7876 3593 7880 3587 7883 3586 7908
      3588 7925 3586 7925 3585 7924 3584 7954
      3612 7954 3611 7926 3624 7926

$$

MORROW
2 follow-up statements
683 
WGUS52 KRAH 131902
FFWRAH
NCC001-063-135-132215-
/O.EXT.KRAH.FF.W.0003.000000T0000Z-190413T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
302 PM EDT SAT APR 13 2019

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Alamance County in central North Carolina...
  Orange County in central North Carolina...
  Durham County in central North Carolina...

* Until 615 PM EDT

* At 259 PM EDT, local law enforcement officials reported flash 
  flooding occurring. A portion of Johnson Road in Durham County 
  remains closed due to flooding. Additionally, the Eno River in 
  Hillsboro has risen above flood stage, with subsequent rises 
  occurring along the Eno River eastward into Durham County. 

* Some locations that will experience flooding include...
  Durham, Chapel Hill, Burlington, Graham, Hillsborough, Carrboro,
  Mebane, Elon College, Rougemont and Gibsonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.

&&

LAT...LON 3623 7880 3609 7881 3607 7878 3607 7875
      3603 7875 3603 7872 3601 7870 3594 7873
      3592 7876 3593 7880 3587 7883 3586 7908
      3588 7925 3586 7925 3585 7924 3584 7954
      3612 7954 3611 7926 3624 7926

$$

10
067 
WGUS72 KRAH 132215
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
615 PM EDT SAT APR 13 2019

NCC001-063-135-132222-
/O.EXP.KRAH.FF.W.0003.000000T0000Z-190413T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alamance NC-Orange NC-Durham NC-
615 PM EDT SAT APR 13 2019

...THE FLASH FLOOD WARNING FOR ALAMANCE...ORANGE AND DURHAM COUNTIES
WILL EXPIRE AT 615 PM EDT...

The heavy rain has ended. Flash Flooding is no longer the primary 
threat, however, flooding due to slow water drainage is likely to 
persist into the overnight hours. An Areal Flood Warning was issued 
in the place of the Flash Flood Warning. Please continue to heed any 
remaining road closures.

LAT...LON 3623 7880 3609 7881 3607 7878 3607 7875
      3603 7875 3603 7872 3601 7870 3594 7873
      3592 7876 3593 7880 3587 7883 3586 7908
      3588 7925 3586 7925 3585 7924 3584 7954
      3612 7954 3611 7926 3624 7926

$$

MORROW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 11:25 AM EDT, 55 minutes earlier.

Area forecast discussion, Apr 13, 11:25 AM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
1125 AM EDT Sat Apr 13 2019

.SYNOPSIS...
A cold front will become stationary over central NC this
afternoon into the evening. A series of upper level disturbances
will move northeast the region, aiding in the development of
showers and thunderstorms. A strong low pressure is expected
to track from Texas to the Ohio Valley tonight through
Sunday night. A trailing cold front will cross central North
Carolina early Monday morning.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1125 AM Saturday...

Highest threat for isolated-scattered severe thunderstorms will
basically lie along and south of highway 64 through early this
evening. A moist and unstable atmosphere, saturated top soil, and
the potential for showers and storms to train along and slow moving
sfc boundary has increased the probability for flash flooding across
a large part of central NC.

12Z upper air analysis reveals a moist atmosphere with precipitable
water values 1.3 to 1.5 inches across the region. A slow moving low
level trough crossing the northern Piedmont has served as a focus
for the development of showers and a few thunderstorms this morning.
Under the heavier showers, rainfall amounts of about an inch in less
than 90 minutes have been reported. A large part of the Piedmont has
received between one and three inches of rain this week, with a few
spots in excess of four inches. With the potential for showers and
storms to move repeatedly along the slow moving sfc trough, and
reports Friday afternoon and evening of sporadic flash flooding
across parts of the Triad and Triangle, and area creeks and streams
running above normal, feel it was prudent to issue a Flash Flood
Watch for the most of the region through this evening. If current
near term models verify, the threat for flash flooding will rapidly
decrease by sunset, potentially leading to an early cancellation.

14Z mesoanalysis and latest visible satellite imagery suggest the
southern Piedmont into the Sandhills and southern Coastal Plain have
become unstable with SBCAPE near or slightly above 2000 J/kg.
Available bulk shear is sufficiently strong enough to support
convection with bowing segments associated with strong/damaging
winds. The presence of a low level boundary will enhance low level
helicity, and with available instability, cannot rule out a storm or
that displays supercellular characteristics, possibly producing
large hail or a brief, weak tornado. This threat appears highest
between 3 PM and 7 PM.

Have adjusted afternoon temperatures this afternoon, especially
across the northern Piedmont where extensive cloud cover and bands
of showers and storms have held temperatures in the 60s through late
morning.

Showers and storms should demonstrate an overall decreasing trend as
the atmosphere stabilizes and convergence decreases. Anticipate
widespread low clouds and isolated rain showers through the night.
Minimum temperatures in the 60s.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
As of 340 AM Saturday...

An interesting setup taking shape for the Sunday forecast and will
preface it by presenting the fact that the Storm Prediction Center
has has put western NC in an enhanced risk for severe weather with
the western half of our forecast area in a slight risk and the
eastern half in a marginal risk as of the morning update. That being
said, there are a lot of nuances with this forecast that will make
it tough to nail down.

Sunday may actually start off fairly quiet as many models suggesting
that the event wont really get going until later in the day. Timing
wise, that would put the Triad and western Piedmont in the area with
the most favorable diurnal timing for severe weather and likely the
the best instability. The NAM nest shows around 1500 J/KG of ML CAPE
at 20Z and surface to 6 km shear at 57 kts with 32 kts in the 0-1 km
level. The forecast sounding also shows dry air aloft between 500
and 700 mb with DCAPE of 771 J/kg. This all comes together to make
damaging winds the primary threat but with that much 0-1 km shear
and helicity values in the same layer near 200 m2/s2 the threat for
tornadoes can't be ruled out either. Fairly skinny CAPE profiles
would make hail seem less likely but with that much shear, longer
residence times in the hail growth zone could also lead to severe
hail.

The situation in the Triangle and points east will occur much later
as the higher resolution models show a secondary surge in ML CAPE
and shear coming from the south and helping to ignite the pre-
frontal convection which may take over with the surface front
trailing well behind. A 6z depiction of the forecast sounding off
the NAM nest again shows 1500+ J/kg of MLCAPE with 0-6 km shear over
70 kts. This could be well overblown but the point is it is a
significant amount and simulated reflectivity shows that despite the
nocturnal timing, convection has no problem igniting and continuing
eastward through the rest of the state early Monday morning. Same
threats apply with really strong turning of the hodograph in the
lowest km. Less dry air aloft in this sounding but still a DCAPE of
over 700 keeps wind the primary threat but almost an equal is the
tornado threat especially with the mixed layer LCL less than 500
feet.

Finally, not to be overlooked, the flooding threat will also be
there with PW values over an inch and a half, flash flooding will be
possible in storms with higher rain rates or training cells. Highs
sunday afternoon will be very warm, in the mid 70s across the NW
Piedmont to low to mid 80s in the southeast.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 340 AM Saturday...

As the strong frontal system exits the area Monday morning, weather
will turn tranquil for the majority of the long term forecast. Weak
ridging aloft and surface high pressure over the Deep South will
extend northward through the day on Monday and then push eastward
across the state on Tuesday before heading out to sea. On Wednesday
the high will continue to push southeastward and settle east
southeast of the Outer Banks and settle into a more summertime
pattern with southwesterly flow over central NC which will continue
through Thursday. While there will be a warming trend this entire
period, the most pronounced difference will be felt once the high
gets into place southeast of the area. This will result in Wednesday
temperatures jumping about 8 degrees across the board in the upper
70s to near 80 degrees as opposed to the lower 70s experienced on
Tuesday. No rain is expected during this time frame but chances may
increase slightly on Thursday afternoon as convective afternoon
showers become possible in the moist southerly flow.

For the end of the long term, a frontal system will approach the
area on Friday with a strong upper level cut off low over the
Midwest and surface reflection over the Great Lakes. Pre-frontal
convection will likely cross the entire area and last through the
day on Saturday and into the evening as the front will be very slow
to make eastward progress. The slow eastward translation of the
system will ramp up the threat for flooding with models forecasting
over two inches of rain through the weekend at this point. Showers
and thunderstorms with heavy rain can be expected through the day on
Friday and Saturday.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
As of 700 AM Friday...

A weak outflow boundary has stalled northwest of the TAF sites
this morning with low level convergence intensifying around a
Asheboro to Pittsboro to Durham to Oxford line. Near and along
this line high res models show convection continuing to expand
in coverage this afternoon as plentiful instability remains.
This means KRDU will likely observe thunder most of the morning
hours into the early afternoon. This line is then forecast to
finally weaken as the low level convergence zone falls apart.
As the line weakens outflows will likely head toward the
northwest and southeast. Further redevelopment in the afternoon
at KGSO, KINT, KFAY will be possible. A few strong storms will
be possible this afternoon, producing wind gusts of 40 to 50 kts
and LIFR visibility restrictions.

This evening precipitation will come to an end, but low level
stratus will make a quick return. Widespread IFR conditions will
be possible.

Looking beyond (12z Sunday)...A relative lull in the
precipitation will likely occur tonight through Sunday morning
as a potent system approaches from the west. A broken line of
showers and thunderstorms will then cross the TAF sites Sunday
night. Strong to severe wind gusts will be possible with these
storms. A cold front will then cross central North Carolina
Monday, with dry air filtering into the region. Wind gusts of 20
to 25 kts will be possible Monday. VFR conditions are expected
Monday through Wednesday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for NCZ007>011-021>028-
038>043-073>077.

&&

SYNOPSIS...Haines
NEAR TERM...WSS
SHORT TERM...Ellis
LONG TERM...Ellis
AVIATION...Haines
Hazardous weather outlook, Apr 13, 11:34 AM EDT, 46 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
1134 AM EDT Sat Apr 13 2019

NCZ007>011-021>025-141000-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-
1134 AM EDT Sat Apr 13 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A cold front approaching from the west late Sunday into Sunday night
will be accompanied by a band of thunderstorms, some of which may be
severe. The main severe weather threats will be damaging wind gusts,
isolated tornadoes, and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Sunday night.

NCZ026>028-038>043-073>077-141000-
Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-Johnston-
Wilson-Stanly-Montgomery-Moore-Lee-Harnett-
1134 AM EDT Sat Apr 13 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

An isolated strong to severe thunderstorms are possible this
afternoon through early evening. The main severe weather hazards will
be locally damaging winds, large hail, and a weak brief tornado.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A cold front approaching from the west late Sunday into Sunday night
will be accompanied by a band of thunderstorms, some of which may be
severe. The main severe weather threats will be damaging wind gusts,
isolated tornadoes and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Sunday night.

NCZ078-083>086-088-089-141000-
Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
1134 AM EDT Sat Apr 13 2019

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Scattered strong to severe thunderstorms are possible this afternoon
through early evening. The main severe weather hazards will be
locally damaging wind gusts, large hail, and a weak brief tornado.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A cold front approaching from the west late Sunday into Sunday night
will be accompanied by a band of thunderstorms, some of which may be
severe. The main severe weather threats will be damaging wind gusts,
isolated tornadoes and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late Sunday and Sunday night

In the hours before

Special weather statement, Apr 13, 9:31 AM EDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Raleigh NC
931 AM EDT SAT APR 13 2019

NCZ038-131500-
Davidson NC-
931 AM EDT SAT APR 13 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAVIDSON COUNTY UNTIL
1100 AM EDT...

At 929 AM EDT, Doppler radar was tracking a strong thunderstorm near
Faith, or near Kannapolis, moving northeast at 15 mph.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Lexington, Linwood, Denton, High Rock Lake Marina & Campground,
and High Rock Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, and other light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

If on or near High Rock Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3585 8041 3584 8040 3585 8039 3587 8039
      3589 8038 3558 8007 3553 8019 3555 8021
      3558 8021 3563 8026 3564 8029 3567 8031
      3568 8033 3572 8033 3572 8038 3574 8046
      3577 8045 3578 8046
TIME...MOT...LOC 1329Z 227DEG 11KT 3553 8050

WSS
Special weather statement, Apr 13, 9:51 AM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Raleigh NC
951 AM EDT SAT APR 13 2019

NCZ021-022-038-039-131500-
Guilford NC-Forsyth NC-Randolph NC-Davidson NC-
951 AM EDT SAT APR 13 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FORSYTH...DAVIDSON...
WESTERN RANDOLPH AND SOUTHWESTERN GUILFORD COUNTIES UNTIL 1100 AM
EDT...

At 949 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of High Rock Lake, or 10 miles southeast of Lexington,
moving north at 20 mph.

Pea size hail, frequent lightning, heavy downpours, and wind gusts
up to 50 mph will be possible with this storm. Use caution,
especially if driving in this area, as heavy rain rates will work to
reduce visibility and may lead to localized flooding.

Locations impacted include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Randleman, North Carolina Zoo, Thomasville, Clemmons and Bermuda Run.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3605 8047 3606 8046 3608 8007 3612 7974
      3551 7977 3551 8006 3558 8007 3588 8037
      3589 8037 3596 8038 3599 8042 3601 8042
      3604 8045 3604 8049 3605 8050
TIME...MOT...LOC 1349Z 180DEG 19KT 3569 8012

MORROW
Special weather statement, Apr 13, 11:36 AM EDT, 44 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1136 AM EDT SAT APR 13 2019

NCZ024-025-131615-
Durham NC-Orange NC-
1136 AM EDT SAT APR 13 2019

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ORANGE AND NORTHWESTERN
DURHAM COUNTIES UNTIL 1215 PM EDT...

At 1135 AM EDT, Doppler radar was tracking a strong thunderstorm over
Hillsborough, moving northeast at 20 mph.

Half inch hail, frequent lightning, heavy rain, and wind gusts up to
50 mph will be possible with this storm. Use caution if traveling in
this area. Heavy rain rates at times reaching 2 inches per hour will
work to reduce visibility and may lead to localized flooding.

Locations impacted include...
Durham, Chapel Hill, Hillsborough, Rougemont, Lake Michie, Eno River
State Park, Bahama and Schley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3624 7880 3612 7880 3594 7909 3602 7917
      3624 7900
TIME...MOT...LOC 1535Z 224DEG 17KT 3608 7905

MORROW

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 10:28 PM EDTRiver Flood WarningRAHChatham43 hr
Apr 13, 6:26 AM EDTRiver Flood WarningRAHJohnston14 days
Apr 13, 9:31 AM EDTSpecial Weather StatementRAHDavidson89 min
Apr 13, 9:51 AM EDTSpecial Weather StatementRAHDavidson, Guilford, Randolph69 min
Apr 13, 10:04 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph7 hr
Apr 13, 10:38 AM EDTAreal Flood AdvisoryRAHAlamance, Orange3 hr
Apr 13, 10:53 AM EDTFlash Flood WatchRAHAlamance, Chatham, Davidson, Durham, Edgecombe, Forsyth and 18 more7 hr
Apr 13, 11:36 AM EDTSpecial Weather StatementRAHOrange39 min
Apr 13, 11:43 AM EDTAreal Flood AdvisoryRAHDurham, Orange, Person3 hr
Apr 13, 12:39 PM EDTAreal Flood AdvisoryRAHFranklin, Granville, Vance, Wake, Warren3 hr
Apr 13, 12:56 PM EDTSpecial Weather StatementRAHChatham64 min
Apr 13, 1:53 PM EDTSpecial Weather StatementRAHAnson, Richmond67 min
Apr 13, 2:11 PM EDTRiver Flood WarningRAHChatham, Lee19 hr
Apr 13, 2:54 PM EDTSpecial Weather StatementRAHMoore66 min
Apr 13, 3:01 PM EDTSevere Thunderstorm WarningRAHMoore, Richmond44 min
Apr 13, 3:56 PM EDTSpecial Weather StatementRAHSampson64 min
Apr 13, 5:14 PM EDTSpecial Weather StatementRAHJohnston61 min
Apr 13, 6:12 PM EDTAreal Flood WarningRAHAlamance, Durham, Orange15 hr

Nearby

Flash Flood Warnings in North Carolina, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.